Higher-order families of multiple root finding methods suitable for non-convergent cases and their dynamics
In this paper, we present many new one-parameter families of classical Rall’s method (modified Newton’s method), Schröder’s method, Halley’s method and super-Halley method for the first time which will converge even though the guess is far away from the desired root or the derivative is small in the vicinity of the root and have the same error equations as those of their original methods respectively, for multiple roots. Further, we also propose an optimal family of iterative methods of fourth-order convergence and converging to a required root in a stable manner without divergence, oscillation or jumping problems. All the methods considered here are found to be more effective than the similar robust methods available in the literature. In their dynamical study, it has been observed that the proposed methods have equal or better stability and robustness as compared to the other methods.
This work is licensed under a Creative Commons Attribution 4.0 International License.
A. Cayley. Application of the Newton-Fourier method to an imaginary root of an equation. Quart. J. Pure Appl. Math., 16:179–185, 1879.
B. Kalantari and Y. Jin. On extraneous fixed-points of the basic family of iteration functions. BIT Numer. Math., 43(2):453–458, 2003. https://doi.org/10.1023/A:1026095904985
V. Kanwar, S. Bhatia and M. Kansal. New optimal class of higher-order methods for multiple roots, permitting f0(xn) = 0. Appl. Math. Comput., 222(1):564–574, 2013. https://doi.org/10.1016/j.amc.2013.06.097
S. Kumar, V. Kanwar and S. Singh. On some modified families of multipoint iterative methods for multiple roots of nonlinear equations. Appl. Math. Comput., 218(14):7382–7394, 2012. https://doi.org/10.1016/j.amc.2011.12.081
H.T. Kung and J.F. Traub. Optimal order of one-point and multi-point iteration. Journal of the ACM, 21(4):643–651, 1974. https://doi.org/10.1145/321850.321860
S. Li, X. Liao and L. Cheng. A new fourth-order iterative method for finding multiple roots of nonlinear equations. Appl. Math. Comput., 215(3):1288–1292, 2009. https://doi.org/10.1016/j.amc.2009.06.065
S.G. Li, L.Z. Cheng and B. Neta. Some fourth-order nonlinear solvers with closed formulae for multiple roots. Comput. Math. Appl., 59(1):126–135, 2010. https://doi.org/10.1016/j.camwa.2009.08.066
B. Neta, M. Scot and C. Chun. Basins of attraction for several methods to find simple roots of nonnlinear equations. Appl. Math. Comput., 218(21):10548– 10556, 2012. https://doi.org/10.1016/j.amc.2012.04.017
A.M. Ostrowski. Solutions of Equations and System of Equations. Academic Press, New York, 1960.
M.S. Petkovi´c, B. Neta, L.D. Petkovi´c and J. D˘zuni´c. Multipoint methods for solving nonlinear equations. Academic Press, 2012.
L.B. Rall. Convergence of Newton’s process to multiple solutions. Numer. Math., 9(1):23–37, 1966. https://doi.org/10.1007/BF02165226
E. Schro¨der. Uber unendlichviele algorithm zur auffosung der gleichungen. Math. Ann., 2(2):317–365, 1870. https://doi.org/10.1007/BF01444024
M. Scott, B. Neta and C. Chun. Basins attractors for various methods. Appl. Math. Comput., 218(6):2584–2599, 2011. https://doi.org/10.1016/j.amc.2011.07.076
J.R. Sharma and R. Sharma. Modified Jarratt method for computing multiple roots. Appl. Math. Comput., 217(2):878–881, 2010. https://doi.org/10.1016/j.amc.2010.06.031
F. Soleymani, D.K.R. Babajee and T. Lotfi. On a numerical technique for finding multiple zeros and its dynamic. J. Egypt. Math. Soc., 21(3):346–353, 2013. https://doi.org/10.1016/j.joems.2013.03.011
E.R. Vrscay and W.J. Gilbert. Extraneous fixed points, basin boundaries and chaotic dynamics for Shro¨der and Ko¨nig rational iteration functions. Numer. Math., 52(1):1–16, 1988. https://doi.org/10.1007/BF01401018
S. Weerakoon and T.G.I. Fernando. A variant of Newton’s method with accelerated third-order convergence. Appl. Math. Lett., 13(8):87–93, 2000. https://doi.org/10.1016/S0893-9659(00)00100-2
X. Zhou, X. Chen and Y. Song. Constructing higher-order methods for obtaining the muliplte roots of nonlinear equations. J. Comput. Appl. Math., 235(14):4199–4206, 2011. https://doi.org/10.1016/j.cam.2011.03.014